MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump gave a motor control failure error message during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova deutschland manufactures the s5 mast roller pump.The incident occurred in bonn, germany.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Investigation of this event clarified that this is a duplicate of a previously logged complaint.Therefore, this event has been voided.The event investigation conclusion determined that the motor control failure error was caused by the presence inside the raceway of the pump of of a luer lock cap.This luer lock cap blocked the pump head and caused the pump stop.Involved pump was functionally tested by livanova field service engineer and no performance deviation was identified.The unit was found to be working in compliance with specifications and was returned to regular service.Since the event was solely caused by user error (luer lock cap present in the pump raceway) the event has been classified as not reportable.
 
Event or Problem Description
See intial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16415778
Report Number9611109-2023-00076
Device Sequence Number16966522
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)210812
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown